What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 9, 12:23 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, May 9, 12:23 PM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Thu May 9 2019
.NEAR TERM [Through Tonight]...
The outflow boundary and associated cold pool driven mesoscale
convective system currently located over central Louisiana and
Mississippi is slowly tracking east. This system provides much
uncertainty in the overnight term as it approaches our CWA. Many
CAMs sustain a few scattered thunderstorms across our SE Alabama
and SW Georgia counties in the early evening hours that propagate
eastward to our eastern Georgia counties all the while becoming
less numerous in coverage. This is not supported however in the
NAM 3km and GFS models which break up the system as it approaches
Georgia and our western boundary in Alabama and Florida. With this
level of uncertainty, a slight chance of POPs was added to the
aforementioned locations above. These storms are expected to be
marginally severe with some stronger wind gusts possible.
Temperatures overnight are expected to range from the middle 60s
to lower 70s.
.SHORT TERM [Friday Through Saturday Night]...
We'll remain on the western periphery of a de-amplifying mid/upper
ridge through the start of the weekend, with deep layer
southwesterly flow prevailing aloft. At the surface, flow will
veer from easterly to southerly by Saturday. In addition, some
relatively steep mid-level lapse rates are expected to advect into
the area from the west. Thus, the potential for an isolated
stronger storm or two exists, mainly in the form of wind and
perhaps some hail. The threat for any tornadoes remains very low
at this time. High temperatures each afternoon will remain in the
upper 80s to near 90 degrees.
.LONG TERM [Sunday Through Thursday]...
A slow moving cold front will finally clear the area late on
Monday. Given fairly steep 700-500 mb lapse rates in the 6.5-7
C/km range this weekend, there could be a few strong to marginally
severe storms, particularly on Sunday. However, widespread severe
weather is currently not expected.
Another upper shortwave may move through around Wednesday and
thursday with an additional chance of showers and thunderstorms.
However, there are some model disagreements during this time with
some guidance far enough south to keep the area dry. For now, the
official forecast will carry low chances of showers and
thunderstorms.
&&
.AVIATION...
[Through 18z Friday] VFR conditions will prevail through the
period. Scattered thunderstorms will develop this afternoon and
late evening with only isolated chances at DHN, ECP, ALB, and VLD.
This signal for scattered thunderstorms has been noted in several
CAMs, and although uncertainty is still low, it was worth noting
that the current system over Louisiana and Mississippi may
maintain itself as it approaches our area. Consistency with a few
of the models has warranted inclusion of vicinity thundershowers
in a few of the TAF sites. After the passage of thunderstorms
around 06z conditions are expected to improve to MVFR and VFR
conditions across all areas.
&&
.MARINE...
Moderate east to southeast winds will diminish on Saturday. However,
winds and seas will increase again ahead of a frontal boundary by
the end of the weekend.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity remaining above critical levels.
&&
.HYDROLOGY...
Expect average rainfall of around one half inch to one inch
across the northern portion of the area through Monday. Higher
convective amounts are possible, and some localized poor drainage
flooding cannot be ruled out, but the threat of flash flooding
and river flooding is low.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 90 69 89 70 / 20 40 20 30 20
Panama City 72 84 71 83 73 / 30 20 0 20 20
Dothan 69 88 68 88 68 / 50 50 30 50 20
Albany 69 89 71 89 69 / 50 50 30 60 20
Valdosta 69 90 68 90 69 / 40 50 30 30 20
Cross City 69 90 67 90 70 / 30 30 20 10 10
Apalachicola 73 83 71 83 73 / 20 10 0 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Bunker
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Special weather statement, May 9, 3:15 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT THU MAY 9 2019
ALZ067-GAZ121>123-142-092200-
Henry AL-Randolph GA-Calhoun GA-Clay GA-Early GA-
515 PM EDT THU MAY 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHWESTERN RANDOLPH...NORTHWESTERN
CALHOUN AND NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
600 PM EDT/500 PM CDT/...
At 515 PM EDT/415 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Fort Gaines, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Bellville, Bluffton, Harrisons Mill, Zetto, Carnegie,
Hayes, Moye, Pecan, Ferrell Crossroads, Coleman, Jones Crossing,
Bethel, Kolomoki Mounds Sp and Suttons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 8500 3152 8514 3175 8493 3160 8471
TIME...MOT...LOC 2115Z 234DEG 17KT 3150 8503
55-SCHOLL
Special weather statement, May 9, 3:40 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
540 PM EDT THU MAY 9 2019
GAZ120>122-092215-
Quitman GA-Randolph GA-Clay GA-
540 PM EDT THU MAY 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...WESTERN RANDOLPH
AND QUITMAN COUNTIES UNTIL 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fort Gaines, moving north at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cuthbert, Georgetown, Bellville, Wire Bridge, Bonapartes Retreat,
Standleys Store, Watson Crossroads, Crossroads, Ricks Place, Pecan,
Randolph Co A/p, Hatcher, Morris, Jones Crossing, Bethel,
Benevolence, Springvale, Cotton Hill, Wades and Days Crossroads.
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3192 8491 3193 8480 3192 8480 3192 8469
3193 8468 3192 8461 3158 8490 3171 8513
3174 8512 3178 8514 3189 8513 3190 8511
3194 8508 3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2139Z 193DEG 29KT 3166 8494
55-SCHOLLSpecial weather statement, May 9, 4:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
626 PM EDT THU MAY 9 2019
ALZ065>067-GAZ120>122-092300-
Dale AL-Henry AL-Coffee AL-Quitman GA-Randolph GA-Clay GA-
626 PM EDT THU MAY 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...COFFEE...CLAY...
WESTERN RANDOLPH AND QUITMAN COUNTIES UNTIL 700 PM EDT/600 PM CDT/...
At 626 PM EDT/526 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hawkinsville to near
Opp. Movement was southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Daleville, Elba, Abbeville, Fort Gaines, Georgetown, Cuthbert,
Enterprise, Headland, Fort Rucker, Ozark, Midland City, Level Plains,
Newton, New Brockton, Ariton, Pinckard, Lee, Clayhatchee, Grimes and
Kinston.
LAT...LON 3192 8491 3192 8464 3149 8503 3152 8504
3151 8505 3143 8507 3132 8529 3131 8542
3125 8551 3127 8566 3119 8571 3119 8619
3153 8619 3162 8615 3162 8542 3171 8542
3170 8522 3177 8512 3189 8513 3199 8507
TIME...MOT...LOC 2226Z 310DEG 22KT 3202 8519 3124 8618
55-SCHOLLNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828067, 828068, 828069, 828070, 828071, 828072, 828073, 828074, 828075.